SNFGE SNFGE
 
Thématique :
- MICI
Originalité :
Intermédiaire
Solidité :
Très solide
Doit faire évoluer notre pratique :
Immédiatement
 
 
Nom du veilleur :
Docteur Patrick FAURE
Coup de coeur :
 
 
Gut
  2019/06  
 
  2019 Jun;68(6):977-984.  
  doi: 10.1136/gutjnl-2018-317021.  
 
  Stopping 5-aminosalicylates in patients with ulcerative colitis starting biologic therapy does not increase the risk of adverse clinical outcomes: analysis of two nationwide population-based cohorts  
 
  Ungaro RC, Limketkai BN, Jensen CB, Allin KH, Agrawal M, Ullman T, Colombel JF, Jess T.  
  https://www.ncbi.nlm.nih.gov/pubmed/30420398  
 
 

Abstract

OBJECTIVE:

The benefit of continuing 5-aminosalicylate (5-ASA) in patients with ulcerative colitis (UC) who initiate anti-tumour necrosis factor-alpha (anti-TNF) biologics is unknown. We aimed to compare clinical outcomes in patients with UC already on 5-ASA who started anti-TNF and then either stopped or continued 5-ASA.

DESIGN:

Our primary outcome was any adverse clinical event defined as a composite of new corticosteroid use, UC-related hospitalisation or surgery. We used two national databases: the United States (US) Truven MarketScan health claims database and the Danish health registers. Patients with UC who started anti-TNF after having been on oral 5-ASA for at least 90 days were included. Patients were classified as stopping 5-ASA if therapy was discontinued within 90 days of starting anti-TNF. We performed multivariable Cox regression models controlling for demographics, clinical factors and healthcare utilisation. Adjusted HRs (aHR) with 95% CI are reported comparing stopping 5-ASA with continuing 5-ASA.

RESULTS:

A total of 3589 patients with UC were included (2890 US and 699 Denmark). Stopping 5-ASA after initiating anti-TNF was not associated with an increased risk of adverse clinical events in the U.S. cohort (aHR 1.04; 95% CI 0.90 to 1.21, p=0.57) nor in the Danish cohort (aHR 1.09; 95% CI 0.80 to 1.49, p=0.60). Results were similar in sensitivity analyses investigating concomitant immunomodulator use and duration of 5-ASA treatment before initiating anti-TNF.

CONCLUSION:

In two national databases, stopping 5-ASA in patients with UC starting anti-TNF therapy did not increase the risk of adverse clinical events. These results should be validated in a prospective clinical trial.

 

 
Question posée
 
Y a t-il un intérêt à poursuivre ou arrêter un traitement par 5 ASA, après introduction d’un traitement anti TNF chez des patients atteints de RCH ?
 
Question posée
 
Deux bases de données nationales: la base de données de santé Truven MarketScan aux États-Unis et les registres de santé Danois ont été utilisés. Le résultat principal retenu était tout événement clinique indésirable défini comme une nouvelle utilisation de corticostéroïdes, une hospitalisation ou une chirurgie liée à la RCH. Au total, 3589 patients atteints de RCH ont été inclus (2890 US et 699 Danemark). L’arrêt du 5-ASA après l’initiation d’anti-TNF n’a pas été associé à un risque accru d’événements cliniques indésirables. Les résultats étaient similaires dans les analyses de sensibilité portant sur l'utilisation concomitante d'immunomodulateurs et la durée du traitement par 5-ASA avant l'initiation d'un anti-TNF.
 
Commentaires

Dans deux bases de données nationales, l'arrêt du traitement par 5-ASA chez des patients atteints de RCH, débutant un traitement anti-TNF n'a pas augmenté le risque d'événements cliniques indésirables. Les patients atteints de RCH qui doivent ensuite passer à un anti-TNF peuvent probablement arrêter en toute sécurité les médicaments par 5-ASA.

Ces résultats doivent être validés lors d'un essai clinique prospectif.

 
www.snfge.org